Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

A variational formulation for constrained quasilinear vector systems


Author: Nima Geffen
Journal: Quart. Appl. Math. 35 (1977), 375-381
MSC: Primary 76.49
DOI: https://doi.org/10.1090/qam/459268
MathSciNet review: 459268
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A variational formulation for multi-dimensional initial- and/or boundary-value problems for a system of quasilinear conservation equations with a rotationality condition in a vector form with the aid of a vector Lagrange multiplier is given. The duality between the physical and 'phase' (or hodograph) spaces emerges, and the Lagrange multiplier turns out to be the vector potential for the conserved field, and hence of some interest in itself. Application is given to a family of transonic flows in the physical and hodograph planes, and to a problem in nonlinear sound propagation.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76.49

Retrieve articles in all journals with MSC: 76.49


Additional Information

DOI: https://doi.org/10.1090/qam/459268
Article copyright: © Copyright 1977 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website